Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


D4T & Viramune?
Jun 16, 2002

I am building a resistance to combivar. I have been on AZT since it first came out in the late 80's. Mr Dr. is suggesting a switch to D4T and Viramune. I am concerned about the lipodystrophy factors with D4t. Any other combinations you would suggest. And other side effects I should be aware of. Thank you.

Response from Dr. Boyle

Well, it is not settled that stavudine (d4T) is the responsible agent for lipodystrophy, in fact studies clearly show that it can happen with ALL of the other antiretroviral drugs used. In fact, one recent study, the HOPS study, found that lipodystrophy was related to the CD4 nadir (low point), but not to any particular drug. I would not recommend making a treatment decision based solely on the perceived risk of lipodystrophy, since viral suppression and control is far a far more important consideration. If you are failing this regimen, I would recommend that you obtain a resistance test, especially since there can be some cross-resistance between AZT and d4T, and if you also have a 3TC (lamivudine) mutation , with abacavir and other nucleoside analogues as well.



Previous
Viramune/Ziagen Rash
Next
Honest recommendation

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement